Alert archive / Texas / Tornado Warnings in 2005
Tornado Warning 12, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Jun 11, 2005, 5:05 PM CDT for Potter County, Texas. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2005, 5:05 PM CDT (22:05 UTC)
- Expired
- Jun 11, 2005, 6:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Potter County, TX
The radar
The Amarillo radar (KAMA), 31 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 5:39 PM CDT | HAIL 1.75 | 8 Nw Amarillo, TX | CLIFFSIDE |
| Jun 11, 5:42 PM CDT | HAIL 0.75 | 8 Nw Amarillo, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 3:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.1 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 960 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KAMA 112206 TORAMA TXC375-112300- /O.NEW.KAMA.TO.W.0012.050611T2205Z-050611T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AMARILLO TX 505 PM CDT SAT JUN 11 2005 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * TORNADO WARNING FOR... CENTRAL POTTER COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 600 PM CDT * AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO JUST NORTH OF BUSHLAND OR ABOUT 12 MILES WEST OF AMARILLO...MOVING NORTHEAST AT 15 MPH. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR THE PANHANDLE OF OKLAHOMA AND THE PANHANDLE OF TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING FOR THE PANHANDLE OF OKLAHOMA AND THE PANHANDLE OF TEXAS. LAT...LON 3522 10214 3522 10192 3547 10185 3546 10211 $$
2 follow-up statements
000 WWUS54 KAMA 112236 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 533 PM CDT SAT JUN 11 2005 TXC375-112300- /O.CON.KAMA.TO.W.0012.000000T0000Z-050611T2300Z/ POTTER TX- 533 PM CDT SAT JUN 11 2005 ...A TORNADO WARNING CONTINUES UNTIL 600 PM CDT FOR SOUTHERN POTTER COUNTY... AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED OVER SOUTH CENTRAL POTTER COUNTY...OR ABOUT 10 MILES NORTHWEST OF AMARILLO...MOVING NORTHEAST AT 15 MPH. A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO IS DEVELOPING NEAR NORTHWEST AMARILLO NEAR BISHOP HILL AND THE WOODLANDS. AT 530 PM CDT...QUARTER SIZE HAIL WAS REPORTED AT GEM LAKE ROAD AND THE NORTH LOOP 335 IN AMARILLO BY AMATUER RADIO OPERATORS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR THE PANHANDLE OF OKLAHOMA AND THE PANHANDLE OF TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING FOR THE PANHANDLE OF OKLAHOMA AND THE PANHANDLE OF TEXAS. LAT...LON 3520 10207 3522 10186 3540 10173 3540 10199 $$ SLATTERY
000 WWUS54 KAMA 112247 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 544 PM CDT SAT JUN 11 2005 TXC375-112300- /O.CON.KAMA.TO.W.0012.000000T0000Z-050611T2300Z/ POTTER TX- 544 PM CDT SAT JUN 11 2005 ...A TORNADO WARNING CONTINUES UNTIL 600 PM CDT FOR SOUTH CENTRAL POTTER COUNTY... AT 542 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD. THIS TORNADO WAS LOCATED 10 MILES NORTH OF AMARILLO...MOVING NORTHEAST AT 15 MPH. AT 542 PM CDT...TENNIS BALL SIZE HAIL WAS REPORTED BY THE PUBLIC 5 MILES NORTHWEST OF AMARILLO. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR THE WESTERN PANHANDLE OF OKLAHOMA AND THE WESTERN PANHANDLE OF TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING FOR THE EASTERN PANHANDLE OF OKLAHOMA AND THE EASTERN PANHANDLE OF TEXAS. LAT...LON 3520 10207 3520 10177 3539 10170 3539 10195 $$ SLATTERY
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 11, 2:15 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jun 11, 2:15 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 215 PM CDT SAT JUN 11 2005 .DISCUSSION... WEAK SURFACE LOW OVER EAST CENTRAL NM THIS AFTERNOON WITH ONE BOUNDARY EXTENDING FROM AROUND KGAG TO JUST WEST OF KAMA AND THEN TO NEAR PORTALES NM. DRYLINE EXTENDS FROM EASTERN NM NEAR PORTALES SOUTHWARD. CU FIELD DEVELOPING THIS AFTERNOON FROM AROUND KRTN SOUTH TO NEAR KSRR OR SANTA ROSA NM. LOW CLOUDS HUNG IN LONGER TODAY THAN YESTERDAY ACROSS MUCH OF THE FORECAST AREA...BUT ARE BEGINNING TO SEE CLEARING TAKING PLACE FROM SOUTHWEST TO NORTHEAST ACROSS THE TX PANHANDLE THIS AFTERNOON. FEEL ANY ORGANIZED CONVECTION WILL LIKELY ADVECT INTO THE PANHANDLES RATHER THAN DEVELOP OVER THE FORECAST AREA...BUT COULD SEE ISOLATED STORMS POSSIBLY DEVELOPING BETWEEN KAMA AND KLBB AND ALSO BETWEEEN KAMA AND KGAG LATE THIS AFTERNOON. BEST CHANCES THOUGH LATER THIS EVENING AND OVERNIGHT AS SHORTWAVE ENERGY EJECTS EASTWARD OUT OF THE SOUTHWESTERN STATES AND LOW LEVEL NOCTURNAL SOUTHERLY JET SETS UP ONCE AGAIN OVER THE FORECAST AREA. DEPENDING ON TIMING OF SHORTWAVE TROUGH SUNDAY...SHOULD SEE SOME OVERNIGHT CONVECTION LINGERING INTO EARLY SUNDAY. THUS...INTRODUCED POPS IN THE SUNDAY MORNING GRIDS INSTEAD OF THE ZERO POPS PREVIOUSLY. AS THE UPPER TROUGH MAKES ITS WAY INTO EASTERN NM AND THE WESTERN PANHANDLES BY LATE SUNDAY...MAY SEE CONVECTION BREAK OUT ACROSS THE EASTERN SECTIONS OF THE FORECAST AREA AS THIS SYSTEM KICKS THE DRYLINE EASTWARD INTO WESTERN OK. KEPT SLIGHT CHANCE TO CHANCE POPS FOR SUNDAY NIGHT...ALTHOUGH BUMPED THEM UP SLIGHTLY. LEFT TEMPS AND DEW POINT GRIDS ALONE EXCEPT FOR SOME MINOR TWEAKING. ANY MINOR CHANGES TO GRIDS WERE IN THE DAYS 1 TO 3 PERIOD AND LEFT LATER PERIODS ALONE. DRIER AND WARMER CONDITIONS NEXT WEEK WITH POSSIBLY NORTHWEST FLOW PATTERN RETURNING AROUND WEDNESDAY OR THURSDAY. THIS MAY CAUSE CONVECTION TO TRACK SOUTHEAST OUT OF CO AND NM...BUT CONFIDENCE IS LOW THIS EARLY. WILL LEAVE POP GRIDS ALONE FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 61 86 60 84 / 40 30 30 0 BEAVER OK 64 81 63 85 / 40 40 40 0 BOISE CITY OK 57 80 57 83 / 40 20 20 0 BORGER TX 66 85 64 86 / 40 30 30 0 BOYS RANCH TX 61 86 59 86 / 40 20 20 0 CANYON TX 61 87 59 85 / 40 30 30 0 CLARENDON TX 65 88 64 87 / 40 30 30 0 DALHART TX 59 83 58 84 / 40 20 20 0 GUYMON OK 62 81 60 85 / 40 30 30 0 HEREFORD TX 61 87 59 87 / 40 20 20 0 LIPSCOMB TX 65 83 63 86 / 40 40 40 0 PAMPA TX 65 85 64 85 / 40 30 30 0 SHAMROCK TX 66 88 67 88 / 40 40 40 0 WELLINGTON TX 66 90 67 89 / 40 40 40 0 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 13/11
Hazardous weather outlook, Jun 11, 3:02 PM CDT, 2 hours 3 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 302 PM CDT SAT JUN 11 2005 OKZ001>003-TXZ001>020-121100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 302 PM CDT SAT JUN 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ...TORNADO WATCH NUMBER 460 IN EFFECT UNTIL 900 PM CDT FOR THE WESTERN THIRD OF THE TEXAS AND OKLAHOMA PANHANDLES... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON ...THIS EVENING...AND TONIGHT ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL... DAMAGING WINDS AND A FEW TORNADOS. LOCALLY HEAVY RAINS WILL ALSO POSE A THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ON SUNDAY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE EASTERN TWO-THIRDS OF THE TEXAS AND OKLAHOMA PANHANDLES. THE PRIMARY SEVERE WEATHER THREAT WILL BE FROM DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES ARE ENCOURAGED TO MONITOR THE LATEST FORECASTS AND BE READY FOR ACTIVATION THIS AFTERNOON THROUGH TONIGHT...AND AGAIN SUNDAY. SLATTERY
In the hours before
Special weather statement, Jun 11, 4:36 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 436 PM CDT SAT JUN 11 2005 TXZ012-112230- POTTER-RANDALL- 436 PM CDT SAT JUN 11 2005 ...TORNADO WATCH IN EFFECT FOR THE WESTERN AND CENTRAL PANHANDLES UNTIL 900 PM CDT... A STRONG THUNDERSTORM JUST WEST OF BUSHLAND AT 430 PM CDT WILL MOVE NORTHEAST AT 25 MPH. THE STORM SHOULD REMAIN TO THE NORTHWEST OF THE AMARILLO CITY LIMITS AND AFFECT MAINLY RURAL AREAS OF WESTERN POTTER COUNTY THROUGH 530 PM CDT. THE STORM HOWEVER...COULD EVENTUALLY MOVE OVER BOYS RANCH ROAD NEAR VALLEY DE ORO. DIME SIZE HAIL...45 MPH WIND GUSTS AND VERY HEAVY RAIN IS EXPECTED WITH THIS STORM. SP
Local storm report, Jun 11, 4:55 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
455 PM CDT SAT JUN 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 2 N BUSHLAND 35.22N 102.06W
06/11/2005 1.00 INCH POTTER TX FIRE DEPT/RESCUE
&&
RTWThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 9:24 PM CDT | Severe Thunderstorm Warning | AMA | Hartley | 66 min |
| Jun 10, 9:47 PM CDT | Severe Thunderstorm Warning | AMA | Oldham | 58 min |
| Jun 11, 4:54 PM CDT | Severe Thunderstorm Warning | AMA | Potter, Randall | 66 min |
| Jun 11, 5:23 PM CDT | Tornado Warning | AMA | Randall | 67 min |
| Jun 11, 5:53 PM CDT | Tornado Warning | AMA | Potter | 67 min |
| Jun 11, 6:00 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 60 min |
| Jun 11, 6:25 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Randall | 65 min |
| Jun 11, 6:32 PM CDT | Tornado Warning | AMA | Deaf Smith | 58 min |
| Jun 11, 6:53 PM CDT | Tornado Warning | AMA | Potter | 67 min |
Nearby
Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.